Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 46, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Apr 28, 2017, 3:23 AM CDT. It took effect at Apr 29, 2017, 3:08 AM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2017, 3:23 AM CDT (08:23 UTC)
- In effect from
- Apr 29, 2017, 3:08 AM CDT
- Expired
- Apr 29, 2017, 4:00 PM CDT
- In force
- 13 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
273 WHUS73 KMKX 280823 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 323 AM CDT FRI APR 28 2017 ...BRISK NORTHEAST WINDS AND HIGH WAVES SATURDAY AND SUNDAY... .BRISK NORTHEAST WINDS AND HIGH WAVES WILL DEVELOP EARLY SATURDAY MORNING AND CONTINUE FOR THE REMAINDER OF THE WEEKEND AS LOW PRESSURE TRACKS FROM TEXAS TO IOWA. LMZ643>646-281630- /O.NEW.KMKX.SC.Y.0046.170429T1000Z-170430T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 323 AM CDT FRI APR 28 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM SATURDAY TO 4 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM SATURDAY TO 4 PM CDT SUNDAY. * WINDS: NORTHEAST 15 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS. * WAVES: 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
5 follow-up statements
564 WHUS73 KMKX 281418 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 918 AM CDT FRI APR 28 2017 ...BRISK NORTHEAST WINDS AND HIGH WAVES SATURDAY AND SUNDAY... .BRISK NORTHEAST WINDS AND HIGH WAVES WILL DEVELOP EARLY SATURDAY MORNING AND CONTINUE FOR THE REMAINDER OF THE WEEKEND AS LOW PRESSURE TRACKS FROM TEXAS TO IOWA. LMZ643>646-282230- /O.EXT.KMKX.SC.Y.0046.170429T0900Z-170430T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 918 AM CDT FRI APR 28 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM SATURDAY TO 4 PM CDT SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 4 AM SATURDAY TO 4 PM CDT SUNDAY. * WINDS: NORTHEAST 15 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS. * WAVES: 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BSH WWW.WEATHER.GOV/MKX
070 WHUS73 KMKX 282017 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 317 PM CDT FRI APR 28 2017 ...BRISK NORTHEAST WINDS AND HIGH WAVES SATURDAY AND SUNDAY... .BRISK NORTHEAST WINDS AND HIGH WAVES WILL DEVELOP EARLY SATURDAY MORNING AND CONTINUE FOR THE REMAINDER OF THE WEEKEND AS LOW PRESSURE TRACKS FROM TEXAS TO IOWA. LMZ646-290430- /O.EXT.KMKX.SC.Y.0046.170429T0900Z-170501T0000Z/ WIND POINT WI TO WINTHROP HARBOR IL- 317 PM CDT FRI APR 28 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM SATURDAY TO 7 PM CDT SUNDAY... * WINDS: NORTHEAST 15 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS. * WAVES: 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643>645-290430- /O.EXT.KMKX.SC.Y.0046.170429T0900Z-170501T1000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- 317 PM CDT FRI APR 28 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM SATURDAY TO 5 AM CDT MONDAY... * WINDS: NORTHEAST 15 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS. * WAVES: 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BSH WWW.WEATHER.GOV/MKX
113 WHUS73 KMKX 290242 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 942 PM CDT FRI APR 28 2017 ...BRISK NORTHEAST WINDS AND HIGH WAVES SATURDAY AND SUNDAY... .BRISK NORTHEAST WINDS AND HIGH WAVES WILL DEVELOP EARLY SATURDAY MORNING AND CONTINUE FOR THE REMAINDER OF THE WEEKEND AS LOW PRESSURE TRACKS FROM TEXAS TO IOWA. LMZ646-291045- /O.CON.KMKX.SC.Y.0046.170429T0900Z-170501T0000Z/ WIND POINT WI TO WINTHROP HARBOR IL- 942 PM CDT FRI APR 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO 7 PM CDT SUNDAY... * WINDS: NORTHEAST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. * WAVES: 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643>645-291045- /O.CON.KMKX.SC.Y.0046.170429T0900Z-170501T1000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- 942 PM CDT FRI APR 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO 5 AM CDT MONDAY... * WINDS: NORTHEAST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. * WAVES: 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
656 WHUS73 KMKX 290808 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 308 AM CDT SAT APR 29 2017 ...STRONG NORTHEAST TO EAST WINDS AND HIGH WAVES TODAY THROUGH SUNDAY... .BRISK NORTHEAST WINDS AND HIGH WAVES WILL INCREASE TODAY AND TONIGHT AS LOW PRESSURE TRACKS FROM TEXAS TO IOWA. AS THE LOW MOVES INTO WISCONSIN EARLY MONDAY MORNING, AN OCCLUDED FRONT WILL MOVE ACROSS WITH STRONG SOUTHWEST TO WEST WINDS INTO MONDAY. LMZ643>646-291615- /O.EXT.KMKX.SC.Y.0046.170429T0808Z-170429T2100Z/ /O.NEW.KMKX.GL.W.0009.170429T2100Z-170430T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 308 AM CDT SAT APR 29 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM CDT SUNDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * WINDS: NORTHEAST WIND 15 TO 20 KNOTS WITH GUSTS TO AROUND 25 KNOTS RISING TO UP TO 30 KNOTS WITH GUSTS TO AROUND 35 KNOTS. * WAVES: WAVES 3 TO 5 FEET BUILDING TO 6 TO 8 FEET THIS AFTERNOON AND 7 TO 9 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
130 WHUS73 KMKX 291440 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 940 AM CDT SAT APR 29 2017 ...STRONG NORTHEAST TO EAST WINDS AND HIGH WAVES TODAY THROUGH SUNDAY... .BRISK NORTHEAST WINDS AND HIGH WAVES WILL CONTINUE TO INCREASE TODAY AND TONIGHT AS LOW PRESSURE TRACKS FROM TEXAS TO IOWA. WINDS WILL DIMINISH SOMEWHAT EARLY TOMORROW MORNING, BUT REMAIN WELL ABOVE SMALL CRAFT CRITERIA THROUGH SUNDAY. LMZ643>646-292245- /O.CON.KMKX.SC.Y.0046.000000T0000Z-170429T2100Z/ /O.CON.KMKX.GL.W.0009.170429T2100Z-170430T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 940 AM CDT SAT APR 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM CDT SUNDAY... * WINDS: NORTHEAST WIND 15 TO 20 KNOTS WITH GUSTS TO AROUND 25 KNOTS RISING TO UP TO 30 KNOTS WITH GUSTS TO AROUND 35 KNOTS. * WAVES: WAVES 3 TO 5 FEET BUILDING TO 6 TO 8 FEET THIS AFTERNOON AND 7 TO 9 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ BSH WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 27, 11:53 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Apr 27, 11:53 PM CDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1153 PM CDT Thu Apr 27 2017
.UPDATE...
&&
.AVIATION(06Z TAFS)...
MVFR ceilings will gradually rise to around 3.5 as skies clear,
especially south areas. Visibility should remain the VFR. The
next chance for rain arrives Friday afternoon southwest of madison
then across southern Wisconsin during the evening as cigs lower
to MVFR, with some IFR possible later Friday night.
&&
.PREV DISCUSSION... (Issued 903 PM CDT Thu Apr 27 2017)
UPDATE...
The main focus for tonight is on how cold temperatures get and the
potential of a frost/freeze.
We will not have to drop much to get into some potential
frost/freeze temperatures. Some potential limitations to the frost
development is with whether skies will clear, especially north
areas, with the skinny surface ridge moving in and how strong the
winds will be just off the surface. Agricultural partners along
the Wisconsin River in southwest Wisconsin have said that a lot of
fruit trees have started to bud/leaf out in that region, so we
have started to issue frost/freeze headlines in this area. Other
ares in southern Wisconsin will be just as cold tonight, but
reports are that the trees/plants are not as far along there, thus
no advisory, along with any clearing being very late, except near
the Illinois border.
MARINE...
Wind will be diminishing as a weak ridge of high pressure moves
in from the southwest along the Illinois border region. As this
ridge drifts to the southwest Friday night, persistent northeast
winds will setup across southern Lake Michigan with winds
increasing into Sunday as the next area of low pressure moves
toward the region. This long fetch and persistent wind out of the
northeast should lead to some high waves and small craft advisory
conditions for much of the weekend on into early next week.
PREV DISCUSSION... (Issued 807 PM CDT Thu Apr 27 2017)
UPDATE...
AVIATION(00Z TAFS)...
Still some scattered showers mainly north of a madison to
milwaukee line into early evening. MVFR ceilings will gradually
rise to around 3.5 kft tonight, with some slow decrease in clouds
late tonight. Visibility should remain the VFR. The next chance
for rain showers arrives Friday evening as cigs lower to MVFR,
then IFR later Friday night.
PREV DISCUSSION... (Issued 323 PM CDT Thu Apr 27 2017)
SHORT TERM...
Tonight...Forecast confidence is high.
The main focus for tonight is on how cold temperatures get and the
potential of a frost/freeze.
Before then, there are still some showers that have developed
across southern Wisconsin due to some weak low level instability
associated with cold low level air that has wrapped in on the
southern side of the low/mid level trough. As the system continues
to propagate northward this afternoon/evening, expect that drier
low level air will move in and help to end these showers.
Thanks to the persistent cloud cover and rain showers,
temperatures have stayed fairly cool in the low 40s today, so we
will not have to drop much to get into some potential frost/freeze
temperatures. Some potential limitations to the frost development
is with whether skies will clear with the skinny surface ridge
moving in and how strong the winds will be just off the surface.
Agricultural partners along the Wisconsin River in southwest
Wisconsin have said that a lot of fruit trees have started to
bud/leaf out in that region, so we have started to issue
frost/freeze headlines in this area. Other ares in southern
Wisconsin will be just as cold tonight, but reports are that the
trees/plants are not as far along there, thus no advisory.
Friday through Saturday...Forecast confidence is medium.
After a break in the rain tonight into early Friday, another round
of rain is expected to develop from the southwest as low level
moisture transport increases along a warm front that extends into
northern Illinois. Trends have been to back off on this rainfall
amounts, particularly tomorrow morning. The higher chances will
be further to the south where the moisture will be a bit deeper
along with the lift. While the QPF may be going down, forecast
soundings look like they would support drizzle with some low level
lift in a saturated layer. Have kept precipitation chances around
to account for this potential.
LONG TERM...
Saturday Night through Wednesday...Forecast confidence is medium.
After another break in the rain/drizzle as the low level moisture
transport shifts east, another system moves into the region for
Saturday night through Monday night. This extended period of
dreary conditions will consist of gusty winds out of the northeast
off of the lake with light to moderate rain throughout. The only
potential period for thunder appears to be on Sunday as the core
of the low moves into the region and brings some weak instability
in along with it.
AVIATION(18Z TAFS)...
Steady precipitation has ended for most areas, but some drizzle
may persist for the next few hours. MVFR ceilings will gradually
rise to around 3.5 kft tonight, but clearing is no longer
expected. Visibility should remain the VFR range through the TAF
period. The next chance for rain showers arrives late Friday
evening.
MARINE...
Wind will be diminishing into the evening as an area of low
pressure tracks to the north into southern Canada and a skinny
ridge of high pressure moves in from the southwest. As this ridge
drifts to the southwest Friday night, persistent northeast winds
will setup across southern Lake Michigan with winds increasing
into Sunday as the next area of low pressure moves toward the
region. This long fetch and persistent wind out of the northeast
should lead to some high waves and small craft advisory conditions
for much of the weekend on into early next week.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Frost Advisory until 8 AM CDT Friday for WIZ056-057-062-063-067-
068.
LM...None.
&&
Update...Hentz
Tonight/Friday and Aviation/Marine...Hentz
Friday Night through Thursday...DavisHazardous weather outlook, Apr 27, 8:56 PM CDT, 6 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 856 PM CDT Thu Apr 27 2017 WIZ046-047-051-052-056>060-062>072-290200- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 856 PM CDT Thu Apr 27 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Tonight Frost is expected overnight into Friday morning across most of southern Wisconsin. A frost advisory is in effect tonight in areas of south central Wisconsin where the growing season has begun, particularly fruit trees along the Wisconsin River Valley. .DAYS TWO THROUGH SEVEN...Friday through Thursday Multiple rounds of rain through the weekend may cause some rivers to rise to minor flood stage. There is a chance of thunderstorms on Sunday, but severe weather looks unlikely. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected though rainfall reports will be appreciated. LMZ643>646-290200- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 856 PM CDT Thu Apr 27 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Thursday Small Craft Advisory conditions are likely again Saturday through Monday. Hentz www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 9:29 PM CDT | River Flood Watch | MKX | Green Lake, Waushara, Winnebago | 5 days |
| Apr 27, 9:29 PM CDT | River Flood Watch | MKX | Rock | 5 days |
| Apr 28, 11:11 AM CDT | River Flood Warning | MKX | Green Lake | 10 days |
| Apr 28, 11:18 AM CDT | River Flood Watch | MKX | Kenosha | 32 hr |
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.